A 45-year-old member asked:
Disclaimer

how does my father get off of hydrocodone after an accident?

1 doctor answer
Dr. Einar Ottestad
19 years experience Pain Management
Taper: Most people will develop tolerance and withdrawal symptoms after taking opioids daily for 2-3 weeks. The best way to stop is to taper the medication rather than stop cold turkey.
Answered on Apr 8, 2015
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 36-year-old female asked:
Dr. James Marx
48 years experience Pain Management
Why do you ask?: Does he no longer have pain and wants to stop taking the norco (hydrocodone and acetaminophen)? Are there side effect issues with Norco (hydrocodone a ... Read More
1
1 thank
A 31-year-old member asked:
Dr. Alan Wartenberg
A Verified Doctor answered
A US doctor answered Learn more
Family therapy: Nobody can help an addict, ultimately, except the addict herself. However, family members can do things to help, including letting the person know ho ... Read More
A 46-year-old member asked:
Dr. Neil Manago
36 years experience Anesthesiology
Support and counsel: He needs to understand that he has a problem. Admitting it to himself is the first step. What is the reason that he is on the narcotic in the first pl ... Read More
A 43-year-old member asked:
Dr. Alan Wartenberg
A Verified Doctor answered
A US doctor answered Learn more
On helping him?: Not sure what advice you are looking for. If you are concerned, but your father is not, he is unlikely to listen to you. People do not get help unless ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month